Texas, 2007

High Wind in Texas, December 7, 2007

December 7, 2007 · NWS MAF · 1 event in 1 county or zone

An upper level storm system moving across the Great Basin aided in the development of surface low pressure over portions of northeast New Mexico. This resulted in high winds across the Guadalupe Mountains during the early morning hours of December 7.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper level storm system moving across the Great Basin aided in the development of surface low pressure over portions of northeast New Mexico. This resulted in high winds across the Guadalupe Mountains during the early morning hours of December 7.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 6, 10:27 PM MST, 4 hours 33 minutes earlier.

Area forecast discussion, Dec 6, 10:27 PM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1127 PM CST THU DEC 6 2007

.DISCUSSION...
WINDS HAVE DIED DOWN SOMEWHAT ACROSS ALL TAF SITES AND ARE CLOSE
TO OR LESS THAN 10KT. CONTINUE TO EXPECT STRONG WESTERLY WINDS TO
PICK UP AGAIN TOMORROW WITH SUSTAINED WINDS NEAR 15KT AND GUSTS TO
NEAR OR ABOVE 20KT.  HIGH CLOUDS CONTINUE OVER MUCH OF THE FORECAST
AREA...WITH SCT TO BKN NEAR 12KFT COMMON AT LOCAL TAF SITES.  EXPECT
THIS TREND TO ALSO CONTINUE INTO THE NIGHT...WITH VFR CONDITIONS
PREVAILING OVER THE NEXT 24 HOURS. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              80  46  79  50  /   0   0   0  10
CARLSBAD NM                74  49  76  46  /   0   0   0  10
DRYDEN TX                  72  47  78  47  /   0   0   0  10
FORT STOCKTON TX           83  51  85  49  /   0   0   0  10
GUADALUPE PASS TX          68  45  70  44  /   0   0   0  10
HOBBS NM                   73  46  79  45  /   0   0   0  10
MARFA TX                   73  37  74  39  /   0   0   0  10
MIDLAND INTL AIRPORT TX    74  46  78  47  /   0   0   0  10
ODESSA TX                  75  46  78  47  /   0   0   0  10
WINK TX                    78  47  85  49  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 PM THIS EVENING TO 5 AM MST SATURDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...HIGH WIND WARNING FROM 10 PM THIS EVENING TO 5 AM MST SATURDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Dec 6, 1:55 PM MST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CST THU DEC 6 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-072100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
255 PM CST THU DEC 6 2007 /155 PM MST THU DEC 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS WILL CONTINUE THROUGH
TONIGHT. SOUTHWESTERLY WIND OF 35 TO 45 MPH WITH GUSTS TO NEAR 65
MPH WILL BE POSSIBLE. THESE STRONG WINDS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS THROUGH GUADALUPE PASS. PERSONS PLANNING
TRAVEL ON ROUTES 62 180 THROUGH GUADALUPE PASS SHOULD MONITOR THE
WEATHER CONDITIONS CLOSELY AND BE ON THE ALERT FOR THESE STRONG
WINDS. A HIGH WIND WARNING CONTINUES THROUGH EARLY SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS WILL CONTINUE FRIDAY
THROUGH EARLY SATURDAY MORNING. SOUTHWESTERLY WINDS OF 35 TO 45
MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED. THE WINDS SHOULD
DIMINISH BY EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Event by event

1 high wind. Local standard time, as filed.

High Wind, Guadalupe Mountains of Culberson County

When
December 7, 3:00 AM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Other Federal Agency

A peak gust of 59 mph was measured at the RAWS station located at the Guadalupe Bowl.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72735.